Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 24, 2025, 6:08 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2025, 6:08 PM MDT (00:08 UTC)
- Expired
- Aug 24, 2025, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 104 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 3374 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WGUS55 KSLC 250008
FFWSLC
UTC053-250315-
/O.NEW.KSLC.FF.W.0016.250825T0008Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
608 PM MDT Sun Aug 24 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Southwestern Washington County in southwestern Utah...
* Until 915 PM MDT.
* At 608 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.25 and 0.5 inches of rain have fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks, streams,
and dry washes.
* Some locations that will experience flash flooding include...
Beaver Dam Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3720 11397 3700 11397 3700 11405 3742 11405
3746 11385 3738 11385 3734 11393
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JW2 follow-up statements
694
WGUS75 KSLC 250145
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
745 PM MDT Sun Aug 24 2025
UTC053-250315-
/O.CON.KSLC.FF.W.0016.000000T0000Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
745 PM MDT Sun Aug 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS
EVENING FOR SOUTHWESTERN WASHINGTON COUNTY...
At 745 PM MDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.25 and 0.5 inches of rain have fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks, streams, and
dry washes.
Some locations that will experience flash flooding include...
Beaver Dam Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3720 11397 3700 11397 3700 11405 3742 11405
3746 11385 3738 11385 3734 11393
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JW861
WGUS75 KSLC 250306
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
906 PM MDT Sun Aug 24 2025
UTC053-250316-
/O.EXP.KSLC.FF.W.0016.000000T0000Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
906 PM MDT Sun Aug 24 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT THIS EVENING FOR
SOUTHWESTERN WASHINGTON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat along the Beaver Dam Wash. Please continue to heed remaining
road closures.
&&
LAT...LON 3720 11397 3700 11397 3700 11405 3742 11405
3746 11385 3738 11385 3734 11393
$$
MPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:56 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 24, 3:56 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 356 PM MDT Sun Aug 24 2025 .SYNOPSIS...Anomalous moisture will remain in place across Utah and southwest Wyoming through the next several days, bringing daily chances for showers and thunderstorms. The biggest risks associated with these storms will be heavy rainfall/ flash flooding, as well as gusty outflow winds and frequent lightning. From Friday forward, conditions are expected to dry with shower and thunderstorm coverage becoming more isolated by the weekend. && .SHORT TERM (Through 12Z/6AM Tuesday)...Afternoon satellite and radar trends have shown an area of broad subsidence across northern Utah, leading to overall muted convective activity while areas in central and southern Utah have maintained showers and thunderstorms through much of the day. This convective activity across southern and central Utah is expected to continued through the remainder of the daylight hours, bringing a fairly widespread threat of flash flooding, especially within dry washes, slickrock areas, and recent burn scars. Across northern Utah, anticipate an uptick in convective activity through the remainder of the afternoon and early evening as conditions gradually destabilize. A shortwave disturbance across central NV looks to eject eastward through this evening, and may act to maintain convective activity across northern Utah/ southwest Wyoming through the overnight hours, though the overall threat of flash flooding will be limited. Moving into Monday, atmospheric moisture is expected to subtly increase across the region as a swath of anomalous PWAT begins to pivot north and east. In general, expect another day of fairly similar afternoon conditions. Any showers and thunderstorms, not already ongoing in the early morning from the aforementioned shortwave, are expected to begin forming over the high terrain features across Utah and southwest Wyoming during the late morning/ early afternoon hours. Developing cells will have a tendency to drift north and east off the high terrain, bringing a risk of heavy rainfall, small hail, gusty outflow winds, and frequent lightning. Another ejecting shortwave trough moving through the Great Basin is anticipated to progress over the eastern Great Basin region through the late evening and overnight hours. As such, enhanced atmospheric lift combined with the moisture and instability already in place will help to keep widely scattered showers and thunderstorms maintained through the overnight hours into Tuesday morning. .LONG TERM (After 12Z/6AM Tuesday), Issued 335 AM MDT... By early Tuesday the mid level ridge axis will be centered across the southern Plains, allowing for a deep layer southerly flow extending from the Baja region through the Desert Southwest and into the eastern Great Basin. This flow will continue to maintain a fairly robust monsoon airmass across the forecast area with widespread PW values in excess of 1" and surface dew points in the 50s across low-mid elevations. Model guidance has been indicating a weak wave within this flow will lift through the region during the day Tuesday, enhancing lift and resulting in fairly widespread precipitation across the forecast area. How much surface heating and subsequently the degree of instability available Tuesday will determine the heavy rain threat, but with the amount of available moisture any thunderstorms which do develop will be capable of heavy rainfall Tuesday afternoon and evening. By Wednesday, in the wake of this wave, low level flow will veer to westerly allowing for the beginning of a drying trend. As is often the case as the airmass being to dry, increased solar heating coupled with ample lingering moisture may actually result in a bigger heavy rain/flash flood day Wednesday afternoon and evening. Owing to widespread cloud cover and precipitation daytime temperatures Tuesday and Wednesday will run 7-10F below climo, potentially struggling to reach the low 80s along the Wasatch Front as well as most western and central valleys, while the St George/Zion Canyon area remains in the low 90s. A more westerly flow will become established for the latter portion of the upcoming week, which will work to gradually erode the monsoonal airmass. Lingering moisture will maintain showers and thunderstorms, however coverage will decrease Thursday into Friday. With the decrease in moisture temperatures are forecast to trend slightly upward heading into next weekend. This drying trend will continue through the end of the week as mid level ridging begins to amplify across the Great Basin. This will allow for a gradual warming trend heading into the upcoming holiday weekend, with lingering moisture maintaining a reduced chance of mainly terrain driven convection. && .AVIATION...KSLC...Northerly flow is expected to persist through the early evening, switching to diurnal southeast winds around 04z. If current showers moving through the west desert persist, these might impact the terminal with gusty and erratic winds around 01z, with a smaller chance of additional vicinity showers between 04-08z.There is a 10 percent chance of a thunderstorm producing lightning and gusty winds with these showers. .REST OF UTAH AND SOUTHWEST WYOMING...For the southern terminals, afternoon showers and thunderstorms producing gusty outflow winds, lightning, and brief MVFR visibility within heavier rainfall are expected to diminish around sunset. Northern terminals may see a few bands of showers move through the region after about 01z with only a slight chance of vicinity thunderstorms. Otherwise VFR conditions with terrain driven winds can be expected. && .FIRE WEATHER...Moderated fire weather conditions are expected across the entirety of Utah through at least Wednesday as monsoonal moisture remains in place over the eastern Great Basin region. Each day through Wednesday/ Thursday, afternoon showers and thunderstorms are expected, bringing higher chances of wetting rains. If an individual area does not receive wetting rains, afternoon humidity will be significantly moderated as we peak in moisture on Monday and Tuesday. Afternoon minimum humidity values are expected to be between 25 and 40 percent for a majority of Utah through at least Thursday. From Friday forward, anticipate an overall drying of the environment across Utah as a dry westerly flow begins to work into the region. Alongside this drying trend, anticipate temperatures warming through this period as well. That said, daytime high temperatures are still expected to remain below climatological normals for this time of year. With any lingering moisture in the lower levels, isolated showers and thunderstorms are anticipated to develop over the high terrain across the state of Utah, with a chance for dry lightning, though coverage of any dry lightning is expected to be fairly minimal. While daytime minimum humidity is expected to drop back into the 15-25 percent range, overnight humidity recovery is still expected to be fair to good as values recover to between 45 and 55 percent. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Webber LONG TERM...Seaman AVIATION...Verzella FIRE WEATHER...Webber For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Aug 24, 12:34 PM MDT, 5 hours 34 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1234 PM MDT Sun Aug 24 2025 UTZ125-126-241915- Upper Sevier River Valleys UT-Southern Mountains UT- 1234 PM MDT Sun Aug 24 2025 ...A strong thunderstorm will impact portions of southeastern Piute and north central Garfield Counties through 115 PM MDT ... At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm over Antimony, or 16 miles southeast of Junction. This storm was nearly stationary. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Antimony. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3800 11201 3811 11210 3826 11192 3807 11176 TIME...MOT...LOC 1834Z 238DEG 3KT 3810 11198 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH JW
Special weather statement, Aug 24, 1:20 PM MDT, 4 hours 48 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 120 PM MDT Sun Aug 24 2025 UTZ125-128-241945- South Central Utah UT-Southern Mountains UT- 120 PM MDT Sun Aug 24 2025 ...A strong thunderstorm will impact portions of south central Garfield County through 145 PM MDT ... At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near Escalante, moving northeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Escalante. This includes Utah Route 12 between mile markers 59 and 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3764 11160 3774 11167 3787 11146 3772 11134 TIME...MOT...LOC 1920Z 238DEG 18KT 3773 11157 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH JW
Special weather statement, Aug 24, 1:44 PM MDT, 4 hours 24 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 144 PM MDT Sun Aug 24 2025 UTZ128-242015- South Central Utah UT- 144 PM MDT Sun Aug 24 2025 ...A strong thunderstorm will impact portions of south central Garfield County through 215 PM MDT ... At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Escalante, moving east at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of south central Garfield County. This includes Utah Route 12 between mile markers 65 and 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3766 11151 3777 11155 3785 11139 3768 11130 TIME...MOT...LOC 1944Z 254DEG 14KT 3772 11147 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH JW
Special weather statement, Aug 24, 3:45 PM MDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 345 PM MDT Sun Aug 24 2025 UTZ125-126-242215- Upper Sevier River Valleys UT-Southern Mountains UT- 345 PM MDT Sun Aug 24 2025 ...A strong thunderstorm will impact portions of south central Piute and northwestern Garfield Counties through 415 PM MDT ... At 345 PM MDT, Doppler radar was tracking a strong thunderstorm near Junction, moving northeast at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Junction, Circleville, and Kingston. This includes US Route 89 between mile markers 153 and 164. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3806 11224 3814 11237 3827 11228 3816 11206 TIME...MOT...LOC 2145Z 216DEG 12KT 3815 11227 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH JW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:29 PM MDT | Special Weather Statement | SLC | Utah | 31 min |
| Aug 24, 8:06 PM MDT | Special Weather Statement | SLC | Sanpete | 24 min |
| Aug 24, 8:08 PM MDT | Special Weather Statement | SLC | Tooele | 37 min |
| Aug 24, 8:16 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 44 min |
| Aug 24, 8:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 46 min |
| Aug 24, 9:09 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 36 min |
| Aug 24, 9:42 PM MDT | Special Weather Statement | SLC | Tooele | 48 min |
| Aug 24, 10:28 PM MDT | Special Weather Statement | SLC | Juab | 32 min |
| Aug 24, 10:57 PM MDT | Special Weather Statement | SLC | Utah | 33 min |
| Aug 25, 2:50 PM MDT | Special Weather Statement | SLC | Iron | 40 min |
| Aug 25, 3:23 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 52 min |
| Aug 25, 5:36 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.